Go Back
This abstract was viewed 214 times

Case report


A Case of Ferumoxytol (Feraheme®) Prompting Critical Modification to Our Patient Prebreast Magnetic Resonance Imaging Questionnaire

Naziya SamreenAsha A BhattJames GlocknerChristine U Lee
Department of Radiology, Mayo Clinic, Rochester, MN, USA.
Date of Submission: 18-Oct-2018, Date of Acceptance: 07-Dec-2018, Date of Web Publication: 28-Mar-2019.
Corresponding Author:
Corresponding Author

Naziya Samreen

Mayo Clinic, 200 1st Street SW, Rochester, MN 55905, USA.
E-mail: samreen.naziya@gmail.com

Corresponding Author:
Corresponding Author

Naziya Samreen

Mayo Clinic, 200 1st Street SW, Rochester, MN 55905, USA.
E-mail: samreen.naziya@gmail.com

DOI: 10.25259/JCIS-9-6 Facebook Twitter Google Linkedin

ABSTRACT


Apparent gadolinium-based contrast enhancement was seen on precontrast-enhanced images on two breast magnetic resonance imaging (MRI) for a patient done 1 week apart. This was caused by ferumoxytol, which is used to treat some anemias. Such nongadolinium-based therapeutics exhibiting unintended MRI contrast-like properties preclude assessment of enhancement kinetics in breast MRI significantly limiting diagnostic interpretation. This case prompted a group discussion and subsequent modification to the patient breast MRI safety screening questionnaire at our institution.
Keywords: Artifact, contrast enhancement, ferumoxytol

This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial-Share Alike 4.0 License, which allows others to remix, tweak, and build upon the work non-commercially, as long as the author is credited and the new creations are licensed under the identical terms.